Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 13, NWS Albany, NY

June 14, 2013Schoharie County, New York

NWS Albany, NY issued this flash flood warning at Jun 14, 2013, 4:03 PM EDT for Schoharie County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2013, 4:03 PM EDT (20:03 UTC)
Expired
Jun 14, 2013, 7:00 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Schoharie County, NY

The radar

The Albany radar (KENX), 43 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 4:22 PM EDTFLASH FLOOD1 E Cobleskill, NYROADS CLOSED AT INTERSECTION OF NY ROUTE 7 AND BARNERVILLE ROAD
Jun 14, 5:15 PM EDTFLASH FLOODRichmondville, NYMULTIPLE ROADS CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WGUS51 KALY 142003
FFWALY
NYC095-142300-
/O.NEW.KALY.FF.W.0013.130614T2003Z-130614T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT FRI JUN 14 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF COBLESKILL...

* UNTIL 700 PM EDT

* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR COBLESKILL...MOVING SOUTH
  AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  RICHMONDVILLE...SUMMIT AND JEFFERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4262 7464 4272 7465 4273 7445 4236 7444
      4241 7461 4251 7471

$$
2 follow-up statements
677 
WGUS71 KALY 142205
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT FRI JUN 14 2013

NYC095-142300-
/O.CON.KALY.FF.W.0013.000000T0000Z-130614T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-
605 PM EDT FRI JUN 14 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
WESTERN SCHOHARIE COUNTY...

AT 557 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A NUMEROUS 
ROAD CLOSURES IN THE WESTERN PORTIONS OF THE COUNTY...ESPECIALLY IN 
COBLESKILL AND RICHMONDVILLE.  SHOWERS AND THUNDERSTORMS HAVE MOVED 
SOUTH OF THE REGION WITH ADDITIONAL SHOWERS AND THUNDERSTORMS 
POSSIBLE BEFORE SUNSET. 

RESIDENTS AND MOTORISTS ARE URGED TO FOLLOW LOCAL LAW ENFORCEMENT 
DIRECTIONS AND ROAD CLOSURE SIGNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4262 7464 4272 7465 4273 7445 4236 7444
      4241 7461 4251 7471

$$
424 
WGUS71 KALY 142256
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
656 PM EDT FRI JUN 14 2013

NYC095-142304-
/O.EXP.KALY.FF.W.0013.000000T0000Z-130614T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-
656 PM EDT FRI JUN 14 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM EDT FOR WESTERN
SCHOHARIE COUNTY...

LOCAL EMERGENCY MANAGEMENT REPORTS WATER LEVELS ARE SLOWLY RECEDING 
ACROSS THE COUNTY.  HOWEVER...ELEVATED WATER LEVELS DO REMAIN AS 
PEDESTRIANS AND MOTORISTS ARE STRONGLY URGED TO FOLLOW LOCAL LAW 
ENFORCEMENT AND RESPECT ALL BARRIERS.  REMEMBER...TURN AROUND DONT 
DROWN. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4262 7464 4272 7465 4273 7445 4236 7444
      4241 7461 4251 7471

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 1:18 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 14, 1:18 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
118 PM EDT FRI JUN 14 2013

.SYNOPSIS...
THERE WILL BE A THREAT FOR SOME SHOWERS AND ISOLATED THUNDERSTORMS
THIS AFTERNOON...AS A WEAK COLD FRONT MOVES ACROSS THE REGION.
HIGH PRESSURE WILL BUILD IN TONIGHT AND SATURDAY...HOWEVER IT WILL
SHIFT OFFSHORE SATURDAY NIGHT. CHANCES FOR SHOWERS AND POSSIBLY
SOME THUNDERSTORMS WILL RETURN FOR SUNDAY AS ANOTHER LOW PRESSURE
SYSTEM MOVES INTO THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1250 PM EDT...ISOLATED SHOWERS HAVE DEVELOPED ACROSS THE
HIGHER TERRAIN OF WESTERN SARATOGA CO...AND ARE HEADING SOUTH. THE
COMBINATION OF A LINGERING MID TROPOSPHERIC COLD POOL...AND LOW
LEVEL CONVERGENCE ACROSS THE REGION WITH A MORE WESTERLY SFC WIND
ACROSS CENTRAL NYS...AND N TO NE ACROSS WESTERN NEW ENGLAND...WILL
PROMOTE THE ADDITIONAL DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS
THROUGH THIS AFTERNOON. ENOUGH SFC-BASED INSTABILITY SHOULD ALSO BE
PRESENT FOR SOME EMBEDDED TSTMS...SOME OF WHICH COULD CONTAIN
LOCALLY GUSTY WINDS...HEAVY DOWNPOURS...AND EVEN SOME SMALL HAIL. IT
APPEARS THAT THESE SHOWERS AND POSSIBLE TSTMS WOULD BE MORE PROBABLE
ACROSS THE SW ADIRONDACKS...EASTERN MOHAWK VALLEY...SCHOHARIE
VALLEY/HELDERBERGS AND EASTERN CATSKILLS. WILL HAVE TO WATCH FOR
POTENTIAL TRAINING OF ANY CELLS DUE TO SUCH SATURATED GROUND
CONDITIONS.

STILL EXPECT MAX TEMPS TO REACH THE MID 70S IN VALLEYS...AND 65-70
ACROSS HIGHER ELEVATIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
LOOKING A PERIOD OF DRY WEATHER TONIGHT THROUGH SATURDAY NIGHT.
HIGHER PRESSURE WILL BUILD IN FROM THE WEST TONIGHT AND SATURDAY.
THE RIDGE AXIS WILL REMAIN TO OUR WEST WITH THE HIGH SHIFTING TO THE
SOUTHEAST AND OFF THE COAST SATURDAY NIGHT. ALOFT THE REGION WILL BE
IN NORTHWEST FLOW.

SKIES WILL CLEAR TONIGHT AND TEMPERATURES ARE EXPECTED TO DROP TO
BELOW NORMAL IN THE 40S WITH LOWER 50S IN THE HUDSON VALLEY UP INTO
THE CAPITAL DISTRICT. SATURDAY WILL BE DRY AND SEASONABLY WARM WITH
WESTERLY WINDS PICKING UP DURING THE DAY WITH SOME GUSTS. WINDS WILL
DIMINISH SATURDAY NIGHT WITH CLOUDS ON THE INCREASE LATE AHEAD OF
OUR NEXT WEATHER SYSTEM. MODEL GUIDANCE IS NOT IN GOOD AGREEMENT AS
WE HEAD INTO SUNDAY. THE FLOW ALOFT IS EXPECTED TO BECOME ZONAL
FOR A PERIOD THEN MORE ENERGY ENTERS THE LONGWAVE TROUGH. MODELS
TYPICALLY HAVE A HARD TIME MOVING PIECES OF ENERGY THROUGH FAST
ZONAL FLOW SO THERE ARE SOME TIMING ISSUES AS A LOW APPROACHES
FROM THE NORTHWEST ALONG A BOUNDARY. HAVE CHANCE POPS FOR
CONVECTION IN FOR SUNDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ALL THE LONG RANGE MODELS INDICATED OUR REGION WILL REMAIN IN A
BROAD TROUGH DURING THIS TIME FRAME. THIS WAS A CHANGE FROM PREVIOUS
RUNS...WHERE SOME OF THE GUIDANCE INDICATED A WEAK RIDGE WOULD HAVE
SET UP.

LEANING WITH THE EUROPEAN MODEL (ECMWF)...WE ONLY INCLUDE A SLIGHT
CHANCE FOR SHOWERS AND THUNDERSTORMS AS WEAK HIGH PRESSURE LOOKS TO
BRIEFLY BUILD IN ON MONDAY. THERE WILL STILL BE SOME LINGERING
MOISTURE AND PERHAPS SOME INSTABILITY AROUND ENOUGH TO TRIGGER AN
ISOLATED THUNDERSTORM OR TWO. TEMPERATURES LOOK TO WARM TO AROUND 80
IN MOST VALLEY LOCATIONS...70S HIGHER TERRAIN.

BY TUESDAY...IT APPEARS ANOTHER UNSEASONABLY POTENT SHORT WAVE
MIGHT WORK TOWARD US FROM THE GREAT LAKES...SPAWNING A SURFACE LOW
AS WELL. THE 00Z GFS HAS PARTIALLY BACKED DOWN FROM ITS EARLIER RUN
OF DEVELOPING A DEEPER SURFACE LOW THAT WOULD HAVE TRACKED RIGHT
THROUGH OUR REGION WITH MORE RAIN. FOR THE 00Z RUN...THIS MODEL WAS
CLOSER TO THE CANADIAN AND ECMWF SOLUTION OF A WEAK NORTHERN STREAM
SURFACE LOW WITH RAINFALL MAXIMUMS NOTED TO THE NORTHWEST AND
SOUTHEAST OF OUR REGION...BUT THE AMOUNTS WERE NOT IMPRESSIVE. SINCE
THERE WAS INSTABILITY STILL NOTED ON THE LATEST GFS OVER NEARLY 1000
J/KG...WE WILL DETERMINE WITH AFTERNOON THUNDER ON TUESDAY AS WELL.

WITH MORE CLOUDS AND THE POSSIBILITY OF SHOWERS...HIGH TEMPERATURES
ON TUESDAY LOOK TO BE NOT AS WARM...HELD THE MAINLY THE 70S (SOME
MID TO UPPER 60S ACROSS PORTIONS OF THE HIGH TERRAIN.

ONE THE SHORT WAVE GOES BY...IT LOOKS TO SHARPEN THE NORTHEAST CONUS
TROUGH EVEN MORE. SINCE WE ARE ON THE NORTHWEST SIDE OF IT...HIGH
PRESSURE WILL BUILD IN FROM CANADIAN...KEEPING TEMPERATURES BELOW
NORMAL. LOOK FOR HIGHS ONLY 70-75 VALLEY LOCATIONS...60S HIGHER
TERRAIN.

BY THURSDAY IT APPEARS THAT THIS HIGH WILL MOVE QUICKLY OFF THE
SHORE LINE...ATTEMPTING A SOUTHERLY FLOW AND A SLIGHT WARMUP. A WARM
FRONT MIGHT DRAPE OVER OUR REGION BRINGING A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS. HIGH TEMPERATURES LOOK SIMILAR TO THOSE
OF WEDNESDAY...MAYBE A POINT OR TWO WARMER.

SO OVERALL...TEMPERATURES LOOK TO BE A LITTLE BELOW NORMAL DURING
THE EXTENDED PERIOD...WITH PRECIPITATION A LITTLE ABOVE NORMAL.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY.

AMPLE BREAKS IN THE CLOUD COVER ALONG WITH THE FINAL PASSAGE OF THE
UPPER TROUGH WILL BRING ABOUT SOME SCATTERED CONVECTION THIS
AFTERNOON.  DUE TO THE SCATTERED NATURE...WE WILL PLACE VCSH AT THIS
TIME FOR THE TAF SITES.  NEAR SUNSET...CONVECTION AND CLOUDS WILL
QUICKLY SUBSIDE LEAVING BEHIND A MOCLR SKY.

OVERNIGHT...DUE TO SATURATED GROUND AND WHERE PRECIP OCCURS THIS
AFTERNOON THERE IS A POTENTIAL FOR SOME FOG DEVELOPMENT.  QUESTION
IS JUST HOW MUCH OF THE BOUNDARY LAYER ARE WE ABLE TO DECOUPLE FOR
MORE FOG FORMATION.  FOR NOW...WE WILL PLACE VFR/MVFR VIS AND WATCH
TRENDS.

OUTLOOK...
SAT...VFR. NO SIG WX.
SUN-SUN NIGHT...MAINLY VFR. CHC SUB-VFR -SHRA.
MON-TUE...VFR. SCHC SUB-VFR -TSRA/-SHRA.
WED...VFR.

&&

.FIRE WEATHER...
THE LOW RESPONSIBLE FOR THIS LAST BOUT OF RAINFALL WILL CONTINUE TO
HEAD EASTWARD OUT TO SEA TODAY. THERE WILL BE A THREAT FOR SOME
SHOWERS AND ISOLATED THUNDERSTORMS TODAY AS A WEAK COLD FRONT MOVES
ACROSS THE REGION IN THE WAKE OF THE LOW. HIGH PRESSURE WILL BUILD
IN TONIGHT AND SATURDAY HOWEVER IT WILL SHIFT OFFSHORE SATURDAY
NIGHT. CHANCES FOR SHOWERS AND POSSIBLY SOME THUNDERSTORMS WILL
RETURN FOR SUNDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE
REGION.

&&

.HYDROLOGY...
FLOOD WATCHES HAVE BEEN CANCELLED.

GENERALLY 1 TO 3 INCHES FELL ACROSS THE FORECAST AREA WITH LESSER
AMOUNTS ACROSS THE SOUTHERN ADIRONDACKS. REFER TO PUBLIC INFORMATION
STATEMENTS FOR TOTALS.

HAVE 8 RIVER FLOOD WARNINGS IN EFFECT ACROSS FORECAST AREA. SOME
RIVERS AND CREEKS HAVE CRESTED...OTHERS ARE CRESTING AND SOME OUR
STILL ON THE RISE.

AFTER THE THREAT OF SOME SCATTERED TO ISOLATED CONVECTION TODAY
LOOKING AT DRY WEATHER TONIGHT THROUGH SATURDAY NIGHT WHICH WILL
ALLOW RIVERS...CREEKS AND STREAMS TO RECEDE.

OUR NEXT CHANCES FOR WET WEATHER WILL COME ON WEDNESDAY WITH
CHANCES FOR CONVECTION.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
A RECORD RAINFALL WAS SET AT ALBANY NY ON JUNE 13TH WITH 1.55 INCHES.
THE OLD RECORD WAS 1.48 INCHES SET IN 1898.

PRECIPITATION OVER THE PAST 3 WEEKS FROM MAY 21ST THROUGH JUNE 13TH.

ALBANY NY: 10.57 INCHES
GLENS FALLS NY: 7.21INCHES
POUGHKEEPSIE NY: 7.64 INCHES
BENNINGTON VT: 11.83 INCHES
PITTSFIELD MA: 10.43 INCHES

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/KL
NEAR TERM...IAA/KL/BGM
SHORT TERM...IAA
LONG TERM...HWJIV
AVIATION...BGM
FIRE WEATHER...IAA
HYDROLOGY...IAA
CLIMATE...IAA
Hazardous weather outlook, Jun 14, 9:42 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
942 AM EDT FRI JUN 14 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-151200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
942 AM EDT FRI JUN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH THE
EXPECTATIONS OF THESE STORMS REMAINING BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jun 14, 1:06 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
106 PM EDT FRI JUN 14 2013

NYZ040-047>049-051-141745-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
106 PM EDT FRI JUN 14 2013

...A STRONG THUNDERSTORM IN

  EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  NORTHEAST SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME NORTHWEST ALBANY COUNTY IN EAST CENTRAL NEW YORK...

AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...AND HEAVY RAIN.  THESE STORMS WERE LOCATED NEAR
DUANESBURG...OR ABOUT 8 MILES SOUTH OF AMSTERDAM...AND MOVING SOUTH
AT 10 MPH.

OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO GLENVILLE...FORT
JOHNSON AND DELANSON.

LAT...LON 4266 7409 4274 7435 4299 7426 4293 7404
TIME...MOT...LOC 1706Z 021DEG 6KT 4283 7414
Special weather statement, Jun 14, 2:21 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT FRI JUN 14 2013

NYZ040-047-048-051-141900-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-WESTERN ALBANY NY-
221 PM EDT FRI JUN 14 2013

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES NORTH OF
CENTRAL BRIDGE...OR ABOUT 12 MILES SOUTH OF FONDA...AND MOVING SOUTH
AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
CENTRAL BRIDGE BY 240 PM EDT...
SCHOHARIE BY 250 PM EDT...
MIDDLEBURGH AND 8 MILES NORTHEAST OF BREAKABEEN BY 300 PM EDT...

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4252 7423 4251 7447 4285 7436 4283 7425
TIME...MOT...LOC 1821Z 005DEG 15KT 4278 7431
Special weather statement, Jun 14, 3:04 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT FRI JUN 14 2013

NYZ040-047-141930-
MONTGOMERY NY-SCHOHARIE NY-
304 PM EDT FRI JUN 14 2013

...A STRONG THUNDERSTORM IN MONTGOMERY COUNTY IN EASTERN NEW YORK
AND SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR BROWNS HOLLOW...OR ABOUT 7 MILES SOUTH OF CANAJOHARIE...
AND MOVING SOUTH AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
SHARON CENTER BY 310 PM EDT
SHARON AND LITTLE YORK BY 315 PM EDT
BEEKMAN CORNERS BY 320 PM EDT
ZEH CORNERS AND GARDNERSVILLE BY 325 PM EDT
LAWYERSVILLE AND JANESVILLE BY 330 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4269 7448 4270 7459 4286 7460 4285 7444
TIME...MOT...LOC 1903Z 005DEG 12KT 4280 7453

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:09 PM EDTRiver Flood WarningALYOneida17 hr
Jun 13, 9:03 PM EDTAreal Flood AdvisoryALYDutchess4 hr
Jun 13, 10:40 PM EDTRiver Flood WarningALYMontgomery, Schenectady, Schoharie11 hr
Jun 13, 11:29 PM EDTRiver Flood WarningALYAlbany, Rensselaer, Saratoga27 hr
Jun 13, 11:39 PM EDTAreal Flood AdvisoryALYGreene, Ulster6 hr
Jun 14, 2:14 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess4 hr
Jun 14, 1:06 PM EDTSpecial Weather StatementALYSchenectady39 min
Jun 14, 2:21 PM EDTSpecial Weather StatementALYSchoharie39 min
Jun 14, 2:25 PM EDTSevere Thunderstorm WarningALYMontgomery, Schenectady, Schoharie65 min
Jun 14, 2:50 PM EDTAreal Flood AdvisoryALYGreene, Schoharie3 hr
Jun 14, 3:04 PM EDTSpecial Weather StatementALYMontgomery26 min
Jun 14, 3:21 PM EDTAreal Flood AdvisoryALYMontgomery, Schoharie3 hr
Jun 14, 3:28 PM EDTFlash Flood WarningALYMontgomery, Schoharie3 hr
Jun 14, 5:04 PM EDTAreal Flood AdvisoryALYUlster3 hr
Jun 14, 5:27 PM EDTFlash Flood WarningALYSchoharie3 hr
Jun 14, 5:39 PM EDTSpecial Weather StatementALYSchoharie51 min

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.